ArticleCureus2021
Myocarditis and Drug Rash With Eosinophilia and Systemic Symptoms Syndrome: A Deadly Combination.
Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Case Report: When inotropy backfires-dobutamine-associated eosinophilic myocarditis.Frontiers in cardiovascular medicine · 2026Article
- Tolerated Re-Challenge of Immunotherapy in a Patient with ICI Associated Myocarditis: A Case Report and Literature Review.Medicina (Kaunas, Lithuania) · 2023Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
DRESS syndrome (Drug Rash with Eosinophilia and Systemic Symptoms) is a severe delayed type IV hypersensitivity drug reaction by T helper cell 2 (Th2) and Interleukin 5 (IL-5) resulting in activation of eosinophils. It is mostly reported with antiepileptic drugs (AEDs), antibiotics, and allopurinol. Here, we present the second case of myocarditis secondary to DRESS syndrome caused by amoxicillin. Most of the case reports present with cross-reactivity among the anticonvulsants and beta-lactams, which is also rarely been reported. Amoxicillin could reactivate human herpesvirus 6 (HHV 6) and Epstein-Barr virus (EBV) with a presentation similar to DRESS syndrome, but our patient was neither taking the anticonvulsants nor have any viral infection in the recent past. His RegiSCAR score was 6, consistent with definite DRESS syndrome. Management includes identification and prompt withdrawal of the offending drug and supportive care for patients without severe organ involvement and systemic corticosteroids for patients with severe organ involvement.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.